Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Period doubling and the Lefschetz formula

Author: John Franks
Journal: Trans. Amer. Math. Soc. 287 (1985), 275-283
MSC: Primary 58F20; Secondary 55M20
MathSciNet review: 766219
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This article gives an application of the Lefschetz fixed point theorem to prove, under certain hypotheses, the existence of a family of periodic orbits for a smooth map. The family has points of periods $ {2^k}p$ for some $ p$ and all $ k \geq 0$. There is a version of the result for a parametrized family $ f_t$ which shows that these orbits are "connected" in parametrized space under appropriate hypotheses.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58F20, 55M20

Retrieve articles in all journals with MSC: 58F20, 55M20

Additional Information

PII: S 0002-9947(1985)0766219-1
Article copyright: © Copyright 1985 American Mathematical Society